67.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Weight gain

14 REPLIES 14
hamley
Member

Re: Weight gain

Hi Pecan, I got to my target weight with Slimming World 2 weeks before my BC diagnosis.  I went on Tamoxifen 9 months later folling 4 ops and chemo and immedaitely found my lunch box and portion sizes getting bigger and bigger and I was constantly hungry.  My SW groupleader was very helpful and made suggestions so I could eat the bigger portions but not consume so many calories, mainly veg instead of fruit and absolutely no fat on meat.  I'm back to my target weight but I get constant comments at work on the size of my lunch box!!  I'm positive it's just increased appitite.  I'm having a hysterectomy soon, just waiting for my appointment and will be on Letrozole after so that will be intesting.

rosieshy
Member

Re: Weight gain

Best to avoid soy/soya products, eostrogen heavy
pecan
Member

Re: Weight gain

I was concerned I may have offended someone by my question, so thanks for the reply.

I wasn't trying to find a solution for weight loss - that is something I have been doing for many years, and I have only just started taking Letrozole.  4 days and counting.  What I was asking is why.  Why does Letrozole affect people?  Does it increase the appetite?  Slow down the metabolism?  Or, in dancingpip's case, make us react differently to different foods?  Has anybody analysed this?

 

 

dancingpip
Member

Re: Weight gain

Hi Pecan  - This is my post for a different thread but It just says how I sorted out my weight. Not sure how much advertising I can do on here but there is a certain supermarket chain beginning with T (every little helps) who seem to be taking over the world and they have an extensive 'free from' range. My local one does an excellent coconut oil mature cheddar, a blue cheese, jalapeno & chilli cheese, a smoked variety and a coconut oil/soy soft cream cheese in addition to other cheeses I have not yet tried. They also have excellent home brand 'free from' creme caramel, chocolate puddings and soya yoghurts in different flavours. My T. shop stocks Alpro 'plant power' soya, almond and hazelnut drinks, yogurts, creams and other dessert alternatives. Coconut milk seems to be readily available most everywhere now too. When I first stopped eating dairy produce I lost more weight than I needed, however, 6 months on my weight has levelled off and I feel so much fitter. I would not wish to make my diet a burden for anyone and, at a meal at someone's house, would not refuse to eat a dairy item but I certainly feel better for cutting it out at home. Presumably cow's milk is naturally full of hormones to give a baby calf the best start in life - but I just feel better without them. Interestingly, I have never been able to breathe really clearly all my life and since going dairy free I have had a noticeable improvement so, all in all, it has been a good decision for me. Hope my experience may be of use to you and I wish you all the best. Pip

dancingpip
Member

Re: Weight gain

Hi Pecan. Re: weight gain - I was on Letrozole for 3+ yeas and put on a load of weight. I found that when I gave up dairy produce the weight just fell off me. At first it was a bit worrying but now I have found plenty of other things to eat and I am actually the weight I was in my 20s/30s so I am happy with that. I have put in a different post the foods I replaced dairy with .... I will try to find my other post and re-post it here. It may be something you could consider. Best wishes Pip
pecan
Member

Re: Weight gain

What is it that causes the weight gain?  I have been overweight most of my life, and have always blamed my eating/exercise habits.  I have just started on Letrozole, and can't bear the thought of getting even fatter!

Cathy

Mummycrow
Member

Re: Weight gain

Back in Sept I was taken off Tamoxifen because blood test showed I was post memo, now on Letrazole, still very overweight, hot flushes are a joke. Leg pains are so bad that keep me awake. Went to doctors with pain in right hand, having blood test and x-ray as may be osteoporosis! Will this ever stop! I know I shouldn’t moan but it’s a continue battle to feel healthier, or are we not meant to be again? Hope you ladies are keeping well x
Alex1967
Member

Re: Weight gain

I put quite a bit of weight on with Tamoxifen particularly across my stomach. I didn't weigh myself but I could tell by my clothes that I had gained. I joined slimming world and have lost over 1.5 stone in 12 weeks - i'm slimmer than pre-BC diagnosis because I've had to buy a dress size less. So it is definitely possible to lose weight on Tamoxifen if you put your mind to it c
suzyque63
Member

Re: Weight gain

Hi Ladies!

I'm new to the forum but finding it so helpful reading through some of your posts! This weight gain thing is driving me mad at the moment, and as most of you are experiencing it through taking homrone treatment medication, I thought I'd join in! I'm 4 weeks post op - mastectomy on left breast with recon. All goining ok, infection in wound but thats healing and still having fluid drained from seroma on back. Im pretty active and really trying hard to shed pounds that have crept on during the 4 weeks! I am eating healthily(my daughter gets married next month so I have been aiming to lose half/stone), but I can't understand where the weight is coming from? My fluid is drained from back, I get weighed, no change - so it can't be that! Then I think I will be going down the Tamoxifin route (lymph nodes were clear), so now I'm worrying that I will just get bigger and bigger! A new perky boob and the other one to be reduced in the near future - but I'll just be a big blob by then!

Any comments or thougths greatly appreciated!

Hugs and best wishes to you all

Sue x

Treeze
Member

Re: Weight gain

Just posted about this elsewhere..I know how you feel..hate my new shape, I know you shouldn't say that but I do.Always a size 10 and could wear anything, now gained over a stone all round my middle and hips, no gap anymore between blobs and tum, just rolls.Have had to buy new clothes in a style I would never wear..I was always in skinny jeans and slim dresses.Hate it and so uncomfortable.
CptJck
Member

Re: Weight gain

I am on Arimidex and feel like I have gained 10-15 lbs a year the past 5 years and it will NOT come off.  It's been so difficult.  So I understand your frustration...  It's not enogh to feel body image issues with my breasts but now the rest of my body...  

Jill1998
Community Champion

Re: Weight gain

Have a lovely holiday ,don't worry about the weight til you get back ,you deserve some treats !!!
Eikcaj
Member

Re: Weight gain

Me too, 5'3" and a stone and a half heavier since starting Tamoxifen 3 years ago after mastectomy 2013, radiotherapy, hysterectomy 2014, reconstruction 2015.  Going to Tenerife in 2 weeks and feel huge, swimsuits make me look six months pregnant!!! I walk the coast path, eat sensibly......but love a glass of wine 🙂

Jobey68
Member

Re: Weight gain

Hi Mummycrow, I've been on Tamoxifen for 2 years out of 10 so far and am at least a stone over my normal weight and I hate it too! I'm walking miles every day and really trying to eat a good diet but although I'm feeling fitter and toning up not an ounce is coming off! I'm 49 and have always liked to be as slim as I can , we go abroad a lot and having to wear summer clothes and a bikini now depresses the hell out of me 🙈 

I do remind myself that I'm well and the tablets are keeping me that way but I don't like it one bit! I totally sympathise but don't really have any answers, just wanted to let you know that you are not alone Xx Jo 

Mummycrow
Member

Weight gain

Well it's been a long time since I've posted here, all started in Jan 2014 when had double mastectomy and lymp removal followed by 6 months of chemo then 1 year of Herseptin. So just over 3 years later and about 4 ops later for recon which is still under way I have gained 3 stone!!!! I'm so upset, I'm 5ft7 and was always about 9.10llb but I cannot shift this fat!!!! I hate myself! I know I'm alive but this isn't me anymore. I'm 52 but feel like 72! My daughters are still teenagers and we go out and have fun, but it's not the same now, I watch them try on lovely clothes whereas all I see in myself is Someone else. I want to come off Tamoxifen but my onc insists I stay on it, which is for another 7 years!! Thanks for that Not! I just don't know what to do anymore, been down the route of antidepressants and wouldn't advice that either. Help! Very sad young at heart mum. 😩